MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030010
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint #(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during an evlt procedure, when inserting the guidewire into the catheter, the guidewire unraveled.The device was set aside and a new of the same was used to complete the procedure.The patient was not harmed or injured due to this event.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a.035"x150cm double ended guidewire.The device was forwarded to angiodynamics' supplier of this product for a device evaluation and root cause determination.Per the supplier's evaluation, "both the distal and proximal ends of the double ended guidewire appeared to have been shaped by human intervention, when the shape and the location of the bends were analyzed.A review of the dhr of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspected tested at lake region medical limited and was determined to be acceptable".The customer's reported complaint description of guidewire "frayed" is confirmed.Although the complaint description is confirmed, a definitive root cause cannot be determined.The most likely root cause is handling damage by the end user.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number contains the following statement: "using standard seldinger technique gain access to the desired vein with the needle and corresponding guidewire.If applicable, use the micro-access introducer to exchange for a larger diameter wire.Advance the 4fr trè-sheath introducer, over the wire, to the treatment location.If treating the great saphenous vein, position sheath tip so that it is 1-2cm below the sapheno-femoral junction.Verify sheath positioning using ultrasound guidance.Remove the dilator and guidewire." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #: (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7907016
Report Number1319211-2018-00103
Device Sequence Number1654447
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberH787114030010
Device Lot Number5357681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1